View Full Version : Finasteride Side Effects?

05-16-2010, 02:01 PM
Hey everyone,

I started taking finasteride again (in the form of Proscar so 5mg cut into 4 pieces) last week. I took it last year for about 6 months and did not seem to have any side effects that I recall.

Since I started taking it again I have been waitlisted at 2 medical schools, whereas most of my friends from university have been accepted [even though they do no better than me in school, aren't any more involved and some didn't even work as hard, ie. have never even had a job but that's a whole different subject - I'm sure Fixed by 35 would attribute it to my hair loss ;) ] so I'm kind of stressed about that. Also, my father is an alcoholic and I'm trying to help him get sober again. Combined with this I'm again stressing over hair loss...

So for the past few days I've been having insomnia, I felt a decreased libido, decreased spontaneous erections and since we're all adults here, smaller penis size and watery ejaculate.

Whether these are attributable to finasteride or just in my head, I have no idea.

I then discovered this site...


This possibility of having permanent side effects is really scary to the point I would rather live with being bald and tell myself I tried the drugs but chose not to use them.

Furthermore, I visited a doc today to try to get an avodart prescription and instead he gave me a propecia prescription stating that using Proscar is fraud and having my insurance cover it is fraud and that using variable doses of 1 - 1.5mg could lead to unwanted side effects because it is not tested. I then went to the pharmacy and bought 3 months of Propecia for $190...only to return home and find the propeciahelp site and now I'm too scared to take it.

Has anyone else had a similar experience?

05-16-2010, 02:07 PM
I noticed I wrote this in the wrong thread and I found a similar thread :)


Dr. Glenn Charles
05-16-2010, 04:08 PM
If you are going to experience a side effect, it would most likely occur in the first couple of weeks. In my 11 years of prescribing Propecia I have only had a few that claimed to have some mild side effects. In all those patients the side effects abated after the medication was discontinued.

mr green
05-17-2010, 12:27 AM

my doctor wouldn't prescribe it to me saying that it was dodgy doing it for those that have enlarged prostrate glands let alone for hair loss.

I think am going to follow his advice on the matter.